Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 284, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 8, 2016, 2:41 PM EDT for 5 counties in Kentucky. It was in force for 34 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2016, 2:41 PM EDT (18:41 UTC)
- Expired
- Jul 8, 2016, 3:15 PM EDT
- In force
- 34 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Boyle County, KY, Garrard County, KY, Jessamine County, KY, Lincoln County, KY, Mercer County, KY
The radar
The Jackson,KY radar (KJKL), 109 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 2:54 PM EDT | TSTM WND DMG | Lancaster, KY | A FEW TREES DOWN IN THE TOWN OF LANCASTER. TIME ESTIMATED FROM RADAR. |
| Jul 8, 2:55 PM EDT | TSTM WND GST 51 | 3 Sw Lancaster, KY | LINCOLN COUNTY KENTUCKY MESONET SITE. |
| Jul 8, 2:55 PM EDT | TSTM WND GST 51 | 3 Sw Lancaster, KY | LINCOLN COUNTY KENTUCKY MESONET SITE. |
| Jul 8, 2:59 PM EDT | TSTM WND DMG | Buckeye, KY | TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 11:06 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.7 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 116 J/kg
- Mixed-layer CIN
- -356 J/kg
- Mixed-layer LCL
- 737 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
360
WUUS53 KLMK 081841
SVRLMK
KYC021-079-113-137-167-081915-
/O.NEW.KLMK.SV.W.0284.160708T1841Z-160708T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
241 PM EDT FRI JUL 8 2016
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GARRARD COUNTY IN CENTRAL KENTUCKY...
EASTERN BOYLE COUNTY IN CENTRAL KENTUCKY...
SOUTHERN JESSAMINE COUNTY IN CENTRAL KENTUCKY...
NORTHWESTERN LINCOLN COUNTY IN CENTRAL KENTUCKY...
SOUTHEASTERN MERCER COUNTY IN CENTRAL KENTUCKY...
* UNTIL 315 PM EDT
* AT 241 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DANVILLE...
MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
NICHOLASVILLE...DANVILLE...HARRODSBURG...LANCASTER...MCCREARY...JUNCTION
CITY...BURGIN...BOURNE...POINT LEAVELL AND STONE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3758 8445 3757 8488 3779 8486 3785 8448
3780 8447 3778 8450 3778 8452 3777 8452
3777 8451 3776 8451 3775 8450 3773 8450
3773 8449 3771 8448 3770 8446
TIME...MOT...LOC 1841Z 260DEG 30KT 3770 8477
HAIL...<.75IN
WIND...60MPH
$$
KJD2 follow-up statements
261
WWUS53 KLMK 081852
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
252 PM EDT FRI JUL 8 2016
KYC167-081901-
/O.CAN.KLMK.SV.W.0284.000000T0000Z-160708T1915Z/
MERCER KY-
252 PM EDT FRI JUL 8 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MERCER COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED
OUT OF THE WARNED AREA, THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FOR
CENTRAL KENTUCKY.
LAT...LON 3758 8445 3757 8475 3774 8469 3775 8469
3782 8467 3785 8448 3780 8447 3780 8448
3777 8452 3777 8451 3776 8451 3775 8450
3773 8450 3773 8449 3771 8448 3770 8446
3768 8447
TIME...MOT...LOC 1851Z 260DEG 30KT 3772 8466
$$
KYC021-079-113-137-081915-
/O.CON.KLMK.SV.W.0284.000000T0000Z-160708T1915Z/
GARRARD KY-BOYLE KY-JESSAMINE KY-LINCOLN KY-
252 PM EDT FRI JUL 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR GARRARD...NORTHEASTERN BOYLE...SOUTHERN JESSAMINE AND NORTH
CENTRAL LINCOLN COUNTIES...
AT 251 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST OF
DANVILLE...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
NICHOLASVILLE...LANCASTER...MCCREARY...MARKSBURY...HUBBLE...BOURNE...POINT
LEAVELL...MOUNT LEBANON...HYATTSVILLE AND HEDGEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3758 8445 3757 8475 3774 8469 3775 8469
3782 8467 3785 8448 3780 8447 3780 8448
3777 8452 3777 8451 3776 8451 3775 8450
3773 8450 3773 8449 3771 8448 3770 8446
3768 8447
TIME...MOT...LOC 1851Z 260DEG 30KT 3772 8466
HAIL...<.75IN
WIND...60MPH
$$
KJD714
WWUS53 KLMK 081906
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
306 PM EDT FRI JUL 8 2016
KYC021-079-113-137-081916-
/O.EXP.KLMK.SV.W.0284.000000T0000Z-160708T1915Z/
GARRARD KY-BOYLE KY-JESSAMINE KY-LINCOLN KY-
306 PM EDT FRI JUL 8 2016
...THE SEVERE THUNDERSTORM WARNING FOR GARRARD...NORTHEASTERN
BOYLE...SOUTHERN JESSAMINE AND NORTH CENTRAL LINCOLN COUNTIES WILL
EXPIRE AT 315 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FOR
CENTRAL KENTUCKY.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
LAT...LON 3758 8445 3757 8475 3774 8469 3775 8469
3782 8467 3785 8448 3780 8447 3780 8448
3777 8452 3777 8451 3776 8451 3775 8450
3773 8450 3773 8449 3771 8448 3770 8446
3768 8447
TIME...MOT...LOC 1904Z 260DEG 30KT 3772 8466
$$
KJDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 1:05 PM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jul 8, 1:05 PM EDT, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
105 PM EDT FRI JUL 8 2016
...Updated Aviation Discussion...
...Forecast Update...
Issued at 1211 PM EDT Fri Jul 8 2016
Updated products for inclusion of Severe Thunderstorm Watch.
Things may be quiet for a bit in subsidence behind the storms moving
through northern Kentucky into southern Ohio. We should then get a
chance to re-destabilize, allowing scattered thunderstorms to
develop by late afternoon and into the evening as the cold front to
our north approaches.
Issued at 530 AM EDT Fri Jul 8 2016
MCS over southeast Missouri is looking like it will hold itself
together and make it into our western forecast area later this
morning. MUCAPEs are in the 2000-3000 J/kg range out ahead of the
system. In addition, have an east/west axis of development ahead of
this system, in an area with K-index maxima. Should still see this
system weaken as the late morning comes on, so the eastward extent
of it is still in question. Timing for afternoon storms would be
delayed as we would need to heat back up again. Still either with
this complex or with late afternoon/evening storms, the threat for
flash flooding remains. Updated the gridded forecast to reflect
these trends, but no need to change the zones at this point.
.SHORT TERM (Now through Saturday)...
Issued at 255 AM EDT Fri Jul 8 2016
...Another Day Another Threat for Severe Storms and Flooding...
Latest RAP shows a narrow zone of strong isentropic lift forecast,
which caused a thin band of showers along I-64, to broaden some over
the early morning hours, which should enable a little more coverage
of storms during that time period. Latest WRF-NMM seems to have a
good handle on this pattern and will lean the near term in that
direction. The lift is not nearly as intense as with last night, so
not as concerned about a flood threat, but given that it will not
take much down south, with their lower flash flood guidance values,
will keep the watch up through at least 12Z. That lift should weaken
with daylight, so by late morning there should be a lull in coverage
of storms. Soon after though, we'll deal with better instability, as
temperatures rise up to near 90. Latest NCAR ensemble mean CAPEs are
shooting for between 4000 and 5000 J/kg south of I-64 by 18Z, which
when combined with boundaries left over from morning rains, a weak
cool front dropping in from the north and perhaps some energy
heading in from the system to our west should promote scattered
afternoon storms.
As for the severity of those storms, similar to the last few
afternoons DCAPEs will be high. A difference though is a stronger
flow aloft, which should promote faster storm motion and perhaps
some organization, with sounding parameters indicating the potential
for supercell development. Freezing levels are fairly high, so hail
would have to get fairly large aloft to survive to the surface.
Still think damaging winds and torrential rainfall are the main
threats for today.
Because of the risk for more storms today, the juicy airmass in
place, and the low flash flood guidance down south, will extend the
flash flood watch in time through the evening hours. By late
evening, expect these storms to start waning. Some drier air will
try and work its way in from the north behind that cool front.
Northwest winds Saturday should continue to bring that drier air in,
with dewpoints in our northern forecast area dropping into the lower
60s. Still not certain we can avoid storms completely across the TN
border, so have kept in a slight chance for precip down there.
.LONG TERM (Saturday Night through Thursday)...
Issued at 255 AM EDT Fri Jul 8 2016
An upper low will make a slow trek, perhaps stalling altogether,
somewhere across the TN or mid-MS Valley Sunday and Monday. This
once again may mean some showers across south central KY. By
Tuesday, this system should get picked back up in the flow aloft and
scoot northeast. We'd warm up in its wake and get a return of
moisture across the entire area. Isolated to scattered diurnal
storms would then be in order. By Thursday, the GFS and to a lesser
extent the Euro indicate a trough moving through the Midwest could
bring more coverage of storms.
&&
.AVIATION (18Z TAF Update)...
Issued at 104 PM EDT Fri Jul 8 2016
The main forecast challenge will be timing additional showers/storms
into terminals this afternoon into this evening. Complex of
thunderstorms has pushed east of SDF/LEX early this afternoon. This
should clear things out at these terminals for a few hours, but
additional thunderstorms will be possible late this afternoon into
this evening at all sites. Confidence in storm timing and coverage
remain rather low at this time. For tonight, a cold front should
make enough progress through all sites to dry things out for the
early morning hours into Saturday. Some low stratus will be
possible tonight, especially at BWG, but not enough confidence to
include any mention at this time.
&&
.LMK Watches/Warnings/Advisories...
KY...Flash Flood Watch until midnight EDT /11 PM CDT/ tonight for
KYZ024-026>028-045>048-053>057-061>067-070>078-081-082.
IN...NONE.
&&
Update.........13
Short Term.....RJS
Long Term......RJS
Aviation.......KJDHazardous weather outlook, Jul 8, 11:20 AM EDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1120 AM EDT FRI JUL 8 2016 INZ077>079-084-089>092-KYZ023-025-029>043-049-091530- WASHINGTON-SCOTT-JEFFERSON-CRAWFORD-PERRY-HARRISON-FLOYD-CLARK- HANCOCK-MEADE-BULLITT-OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER- ANDERSON-WOODFORD-FAYETTE-BOURBON-NICHOLAS- INCLUDING THE CITIES OF...SALEM...SCOTTSBURG...MADISON...ENGLISH... TELL CITY...CORYDON...NEW ALBANY...JEFFERSONVILLE...LEWISPORT... HAWESVILLE...BRANDENBURG...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...MILTON...NEW CASTLE...SHELBYVILLE...FRANKFORT... GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...WINCHESTER 1120 AM EDT FRI JUL 8 2016 /1020 AM CDT FRI JUL 8 2016/ ...SEVERE THUNDERSTORM WATCH 355 IN EFFECT UNTIL 6 PM EDT /5 PM CDT/ THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE FORECAST THIS AFTERNOON AS A COLD FRONT MOVES THROUGH A WARM...MOIST ATMOSPHERE. ANY STORM WILL BE CAPABLE OF LOCALLY GUSTY WINDS AND TORRENTIAL RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED TO SCATTERED STORMS WILL BE POSSIBLE MONDAY THROUGH THURSDAY...ESPECIALLY DURING THE AFTERNOON HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY STRONGER WIND GUSTS...DAMAGE...AS WELL AS FLOODED ROADWAYS. INZ076-083-091530- ORANGE-DUBOIS- INCLUDING THE CITIES OF...PAOLI...JASPER 1120 AM EDT FRI JUL 8 2016 /1020 AM CDT FRI JUL 8 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE FORECAST THIS AFTERNOON AS A COLD FRONT MOVES THROUGH A WARM...MOIST ATMOSPHERE. ANY STORM WILL BE CAPABLE OF LOCALLY GUSTY WINDS AND TORRENTIAL RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED TO SCATTERED STORMS WILL BE POSSIBLE MONDAY THROUGH THURSDAY...ESPECIALLY DURING THE AFTERNOON HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY STRONGER WIND GUSTS...DAMAGE...AS WELL AS FLOODED ROADWAYS. KYZ024-026>028-045>048-053>057-061>067-070>078-081-082-091530- BRECKINRIDGE-OHIO-GRAYSON-HARDIN-NELSON-WASHINGTON-MERCER-JESSAMINE- LARUE-MARION-BOYLE-GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR- CASEY-LINCOLN-LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE- ADAIR-RUSSELL-CUMBERLAND-CLINTON- INCLUDING THE CITIES OF...HARDINSBURG...HARTFORD...LEITCHFIELD... ELIZABETHTOWN...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...HODGENVILLE...LEBANON...DANVILLE...LANCASTER... RICHMOND...MORGANTOWN...BROWNSVILLE...HORSE CAVE...GREENSBURG... CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN... FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 1120 AM EDT FRI JUL 8 2016 /1020 AM CDT FRI JUL 8 2016/ ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...SEVERE THUNDERSTORM WATCH 355 IN EFFECT UNTIL 6 PM EDT /5 PM CDT/ THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE FORECAST THIS AFTERNOON AND EVENING AS A COLD FRONT MOVES THROUGH A WARM...MOIST ATMOSPHERE. ANY STORM WILL BE CAPABLE OF LOCALLY GUSTY WINDS AND TORRENTIAL RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED TO SCATTERED STORMS WILL BE POSSIBLE MONDAY THROUGH THURSDAY...ESPECIALLY DURING THE AFTERNOON HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY STRONGER WIND GUSTS...DAMAGE...AS WELL AS FLOODED ROADWAYS. 13
In the hours before
Special weather statement, Jul 8, 2:15 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 115 PM CDT FRI JUL 8 2016 KYZ074-076-077-081-081845- METCALF-ADAIR-CUMBERLAND-BARREN- 115 PM CDT FRI JUL 8 2016 ...A STRONG THUNDERSTORM WILL AFFECT METCALFE...NORTHEASTERN BARREN...SOUTHWESTERN ADAIR AND NORTHWESTERN CUMBERLAND COUNTIES... AT 115 PM CDT...A STRONG THUNDERSTORM WAS 8 MILES EAST OF GLASGOW... MOVING EAST AT 35 MPH. WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... COLUMBIA...EDMONTON...FLATWOOD...SPARKSVILLE...KINO...SUMMER SHADE...NEW LIBERTY...CEDAR FLATS...BLISS AND WISDOM. LAT...LON 3688 8590 3707 8586 3709 8532 3682 8531 TIME...MOT...LOC 1815Z 268DEG 31KT 3695 8577 KJD
Special weather statement, Jul 8, 2:18 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
218 PM EDT FRI JUL 8 2016
KYZ046-047-054-055-081845-
WASHINGTON-MERCER-BOYLE-MARION-
218 PM EDT FRI JUL 8 2016
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL MARION...
SOUTHEASTERN WASHINGTON...BOYLE AND SOUTHWESTERN MERCER COUNTIES...
AT 218 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES EAST OF
SPRINGFIELD...MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DANVILLE...LEBANON...SPRINGFIELD...JUNCTION CITY...MACKVILLE...
JENKINSVILLE...DIXVILLE...GRAVEL SWITCH...PARKSVILLE AND THOMPSONVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3758 8478 3755 8483 3757 8524 3774 8518
3774 8482 3759 8475
TIME...MOT...LOC 1818Z 268DEG 31KT 3765 8508
KJDSpecial weather statement, Jul 8, 2:22 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
122 PM CDT FRI JUL 8 2016
KYZ073>076-081-081900-
METCALF-CUMBERLAND-MONROE-BARREN-ALLEN-
122 PM CDT FRI JUL 8 2016
...A STRONG THUNDERSTORM WILL AFFECT MONROE...SOUTHWESTERN
METCALFE...SOUTHERN BARREN...EASTERN ALLEN AND WEST CENTRAL
CUMBERLAND COUNTIES...
AT 122 PM CDT...A STRONG THUNDERSTORM WAS OVER SCOTTSVILLE...MOVING
EAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SCOTTSVILLE...TOMPKINSVILLE...GAMALIEL...FOUNTAIN RUN...CEDAR SPRINGS...
AKERSVILLE...JEFFREY...FREETOWN...DRY FORK AND GAINESVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3665 8625 3683 8625 3689 8605 3684 8549
3662 8554
TIME...MOT...LOC 1822Z 268DEG 47KT 3675 8616
JDG/INSSpecial weather statement, Jul 8, 2:30 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 230 PM EDT FRI JUL 8 2016 KYZ040-041-047-048-056-057-081900- MERCER-WOODFORD-FAYETTE-MADISON-GARRARD-JESSAMINE- 230 PM EDT FRI JUL 8 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN GARRARD...SOUTH CENTRAL FAYETTE...NORTHWESTERN MADISON...JESSAMINE...SOUTHERN WOODFORD AND CENTRAL MERCER COUNTIES... AT 230 PM EDT...A STRONG THUNDERSTORM WAS NEAR HARRODSBURG...MOVING EAST AT 35 MPH. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LEXINGTON...NICHOLASVILLE...HARRODSBURG...VETERANS PARK...WILMORE... BURGIN...RIVERVIEW ESTATES...KEENE...STONE AND LOGANA. LAT...LON 3774 8491 3792 8490 3800 8441 3772 8442 TIME...MOT...LOC 1830Z 260DEG 30KT 3782 8474 KJD
Special weather statement, Jul 8, 2:36 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
236 PM EDT FRI JUL 8 2016
KYZ057-081845-
MADISON-
236 PM EDT FRI JUL 8 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MADISON COUNTY...
AT 236 PM EDT...A STRONG THUNDERSTORM WAS NEAR WINSTON...MOVING EAST
AT 35 MPH.
WINDS IN EXCESS OF 45 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BEREA...MOBERLY...ELLISTON...COMBS...PANOLA...SPEEDWELL...COLLEGE HILL...
DREYFUS...BRASSFIELD AND DULUTH.
LAT...LON 3778 8411 3777 8410 3777 8408 3776 8409
3774 8408 3774 8410 3773 8409 3772 8410
3769 8409 3768 8410 3767 8409 3765 8413
3757 8409 3756 8427 3777 8421 3780 8408
TIME...MOT...LOC 1836Z 260DEG 30KT 3768 8414
KJDLocal storm report, Jul 8, 2:37 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
237 PM EDT FRI JUL 8 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM FLASH FLOOD RICHMOND 37.75N 84.29W
07/08/2016 MADISON KY PUBLIC
SOME STREET FLOODING REPORTED.
&&
SZAPPANOSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 10:07 PM EDT | River Flood Warning | LMK | Edmonson | 49 hr |
| Jul 8, 9:12 AM EDT | Severe Thunderstorm Warning | LMK | Hancock | 33 min |
| Jul 8, 9:25 AM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock | 35 min |
| Jul 8, 9:48 AM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 27 min |
| Jul 8, 10:07 AM EDT | Special Weather Statement | LMK | Bullitt, Jefferson | 38 min |
| Jul 8, 10:16 AM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Jefferson | 44 min |
| Jul 8, 10:46 AM EDT | Special Weather Statement | LMK | Jefferson, Spencer | 29 min |
| Jul 8, 10:50 AM EDT | Severe Thunderstorm Warning | LMK | Trimble | 40 min |
| Jul 8, 10:58 AM EDT | Severe Thunderstorm Warning | LMK | Oldham, Trimble | 32 min |
| Jul 8, 11:10 AM EDT | Special Weather Statement | LMK | Anderson, Henry, Oldham, Shelby, Spencer | 35 min |
| Jul 8, 11:27 AM EDT | Severe Thunderstorm Warning | LMK | Anderson, Franklin, Scott, Shelby, Woodford | 33 min |
| Jul 8, 11:28 AM EDT | Severe Thunderstorm Warning | LMK | Trimble | 32 min |
| Jul 8, 11:50 AM EDT | Special Weather Statement | LMK | Fayette, Scott | 25 min |
| Jul 8, 12:11 PM EDT | Special Weather Statement | LMK | Bourbon, Clark, Harrison, Nicholas | 34 min |
| Jul 8, 12:18 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Fayette | 27 min |
| Jul 8, 1:33 PM EDT | Special Weather Statement | LMK | Nelson, Washington | 27 min |
| Jul 8, 1:54 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Mercer, Nelson, Washington | 36 min |
| Jul 8, 2:06 PM EDT | Special Weather Statement | LMK | Garrard, Jessamine, Madison | 24 min |
| Jul 8, 2:10 PM EDT | Areal Flood Advisory | LMK | Anderson, Boyle, Clark, Fayette, Garrard, Jessamine and 4 more | 3 hr |
| Jul 8, 2:15 PM EDT | Special Weather Statement | LMK | Metcalfe | 30 min |
| Jul 8, 2:18 PM EDT | Special Weather Statement | LMK | Boyle | 27 min |
| Jul 8, 2:20 PM EDT | Flash Flood Warning | LMK | Garrard, Jessamine, Madison | 3 hr |
| Jul 8, 2:22 PM EDT | Special Weather Statement | LMK | Allen, Monroe | 38 min |
| Jul 8, 2:30 PM EDT | Special Weather Statement | LMK | Jessamine, Mercer | 30 min |
| Jul 8, 2:36 PM EDT | Special Weather Statement | LMK | Madison | 9 min |
| Jul 8, 2:48 PM EDT | Flash Flood Warning | LMK | Anderson, Boyle, Garrard, Jessamine, Mercer, Washington and 1 more | 3 hr |
| Jul 8, 2:48 PM EDT | Flash Flood Warning | LMK | Anderson, Boyle, Garrard, Jessamine, Madison, Mercer and 2 more | 3 hr |
| Jul 8, 2:57 PM EDT | Special Weather Statement | LMK | Clinton, Cumberland | 33 min |
| Jul 8, 2:59 PM EDT | Special Weather Statement | LMK | Monroe | 46 min |
| Jul 8, 3:01 PM EDT | Special Weather Statement | LMK | Garrard, Madison | 44 min |
| Jul 8, 3:14 PM EDT | Areal Flood Advisory | LMK | Garrard, Lincoln, Madison | 3 hr |
| Jul 8, 3:25 PM EDT | Severe Thunderstorm Warning | LMK | Clinton, Cumberland, Monroe | 20 min |
| Jul 8, 3:39 PM EDT | Flash Flood Warning | LMK | Garrard, Lincoln, Madison | 3 hr |
| Jul 8, 7:25 PM EDT | Severe Thunderstorm Warning | LMK | Meade | 35 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.